Skip to Content

Simvastatin - How long after quitting simvastin does it take for various pains to completely quit?

Answers (1)

Inactive 3 Apr 2012

Thats a loaded question! Depends on the dose, how long you took it, & the damage it has done to your muscles. Only an EMG can determine if it's permanent or not... Mary

Votes: +0
Lemanski 3 Apr 2012

I had been on 100 mg a few months but had previously and most recently been on 50 mg. Simvastatin, altogether a couple of years. Off completely now two weeks, so will see. Thank you for being so helpful. Doreen

Inactive 6 Apr 2012

You are welcome, but the FDA put out a warning on these statins not long ago that anything over 40mg is dangerous. My hubby takes 80mg & I can't get him to stop! He already has nerve damage from all his conditons from his heart & diabetes, just don't understand why he won't stop taking it. Look up Meyati on the site. she took it & has permanent damage from it. It is somewhat better, but she couldn't even walk! If you friend her, she will get right back to you with an answer... Mary

rainmaninwa 7 Apr 2012

Hello:

This is a repost of an answer that I have left for others with similar questions as yours. It is somewhat long, but please check it out. Good luck to you... it's a long slow process... Supplements help.

I am a 64 year old male that experienced adverse reactions after taking 40 mg Simvastatin daily for 5 years. I also had the severe muscle pain upon muscle movement, muscle weakness and wasting, dark colored urine, severe fatigue and malaise, difficulty breathing and pretty severe polymialgia-like traveling pains throughout the muscles and joints. These problems all developed slowly over the years and it was NOT apparent to me that my statin treatment was causing these issues. I stopped taking Simvastatin (40 mg. day) about 1 year ago and just now my symptoms are beginning to resolve.

Expand...

About 6 months ago, I have finally felt well enough to become moderately active again. The muscle pain is still there but is tolerable and seems to be lessening over time. The fatigue and maliase is much improved. It comes and goes from day to day. I am just beginning to think that there might be hope for me to recover (at least partly) from this awful drug.

Expand this post...

... PLEASE GO SEE THIS WEBSITE...

www.spacedoc.com

This is a webiste written by a former NASA astronaut doctor (Dr. Graveline) who experinced severe statin reactions himself and has studied the problem and collected info on the subject for many years. You can check out all your symptoms there and read accounts from others with statin reaction issues. He explains his recommendations for statin recovery as well. He has written several books on the subject and I have purchased and recommend them... I stress that I have no connection with is website whatsoever and am recommending it simply because it has a wealth of statin related information and help.

At a minimum I would recommend that you stop statin therapy immediately and see your doc specifically about statin reaction problems. (My doc would not believe that statins cause these issues (he has been brainwashed by big Pharma). You should also start taking large CO-Q-10 and L-Carnitine supplements daily as well to help with muscle repair and healing. Almost all my investigations indicate that IF you MUST take a statin drug, it should be NO MORE than 10 mg. per day unless you are taking it after heart surgery etc. Preferably not at all.. I will never take another statin pill. Ever...

Good luck with your recovery and be very careful with statin drugs. They pretty much all have the same nasty side effects. (including the natural statin, red rice yeast).

h

Inactive 8 Apr 2012

Great answer!

meyati 7 May 2012

They seem to be taking my answers and the question about statin off of this site

gramma71 28 May 2012

this site has been a big help to me but u may want to try the peoples pharmacy, that is also helpful. good luck. thepeoplespharmacy.com.

911 help 12 Feb 2018

Hi I am new to this board but I am glad that I found it. My husband and I have been on Simvastatin for a few years now and I have it. The side effects are horrible. My husband and I are getting off of them we started yesterday. My husband is so bad off all his muscles are hurting and he can not do the things anymore what he always has done. I am bad to, have trouble walking and I have muscle pain. I just wanted to ask if someone else has this and how long does it take to get better. Please help. Thank you

911 help 14 Feb 2018

Thank you so much for your help and I have stopped the simvastatin I took 80 mg and every time I had blood work done it came out good. My husband was taking 40 mg but he is worse off than me. We haven't taking the pills now for 2 or 3 days and I have been having this terrible headache that won't go away. I am going crazy, I feel so terrible. Is that a side effect from the pills? I hope that all of us get better. I am not ever taking another statin drug again. I am almost 55 and I feel so bad. My husband is 60. Doctors really don't care what they give you.

rainmaninwa 14 Feb 2018

Hello 911..
Sorry to hear about your issues. I know what you are going thru. I didn't experience headaches on cessation of my simvastatin drug so I guess I can't comment on that other than to say it wouldn't surprise me if that is somewhat common. Hang in there and maybe try ibuprofen to help till you detox. I would strongly suggest that both you and your hubby start supplementing with CoQ10 and L-Carnitine at large doses for at least several months. Statins work partly by attacking the bodys production of both of these to shut down the production of cholesterol. Often times stopping the statin dose does not necessarily re-start their production and it may be necessary to continue supplementation for your lifetime. (I am doing so). I also find that turmeric can help me with the aches and pains that I find I have now and must contend with after taking and stopping statin drugs. I hope you read my previous comment on this post. Statin recovery can be a long slow process. Good luck with your recovery.

911 help 14 Feb 2018

Thank you so much for getting back so quickly. I have to say I feel better today and I am better in getting up and down the stairs. I am hoping that my husband and I will be all the way better soon. I hope that you will be better soon too. Best wishes to you.

Drugs.com free discount card

Further Information

Similar Questions

How does Repatha work?

Praluent vs Repatha: What's the difference?

How do you inject Repatha?

Can you drink alcohol and take Repatha?

When, if ever, are some statins interchangeable?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.